MAUDE Adverse Event Report: BIOMET MICROFIXATION TMJ SYSTEM RIGHT FOSSA COMPONENT, MEDIUM; JOINT, TEMPOROMANDIBULAR, IMPLANT

BIOMET MICROFIXATION TMJ SYSTEM RIGHT FOSSA COMPONENT, MEDIUM; JOINT, TEMPOROMANDIBULAR, IMPLANT
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Swelling (2091)
Date of Event 10/02/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimmer biomet complaint (b)(4).Concomitant medical product - biomet microfixation right tmj standard mandible component, catalog #: 24-6555, lot #: 571810a.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0001032347-2019-00287.
 
Event or Problem Description
It was reported that the patient underwent an open exploration and washout due to chronic pain and swelling.No additional patient consequences were reported.
 
Event or Problem Description
This follow-up report is being submitted to relay additional information.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Because a legal claim regarding a revision was received, the complaint is confirmed.The dhr for the fossa component was reviewed, no nonconformances were found.For all non-custom tmj fossa implants in the previous one year (from the notification date), there is a complaint rate of 0.423% for pain leading to a revision, which is no greater than the occurrence listed in the afmea.For all non-custom tmj fossa implants in the previous one year (from the notification date), there is a complaint rate of 0.470% for swelling, which is no greater than the occurrence listed in the afmea.The most likely underlying cause cannot be determined.There are no indications of manufacturing defects.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
TMJ SYSTEM RIGHT FOSSA COMPONENT, MEDIUM
Common Device Name
JOINT, TEMPOROMANDIBULAR, IMPLANT
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
MDR Report Key8633988
Report Number0001032347-2019-00288
Device Sequence Number13946893
Product Code LZD
UDI-Device Identifier00841036036522
UDI-Public00841036036522
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P020016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Dentist
Type of Report Initial,Followup
Report Date (Section B) 08/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/29/2021
Device Model NumberN/A
Device Catalogue Number24-6560
Device Lot Number657570B
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/22/2019
Supplement Date Received by Manufacturer08/15/2019
Initial Report FDA Received Date05/22/2019
Supplement Report FDA Received Date08/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;